MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.5 MM FEMALE HEX SCREW 25 MM LENGTH; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. 2.5 MM FEMALE HEX SCREW 25 MM LENGTH; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source - (b)(6).Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that when the customer opened the package, there was foreign matter inside the sterile package.There is no additional information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Evaluation of the provided pictures noted the presence of a circular translucent speck on the flange of the plastic retainer or inner cavity.It could not be determined whether the foreign substance rested on top of the retainer flange or was stuck between the retainer flange and inner cavity.The lid of the inner cavity was completely peeled off and there is uniform glue remain all over the inner cavity sealing flange.The foreign substance was returned in a plastic bag taped to the retainer, with the whole product and packaging.The products were still packaged within the protective pouch and plastic bag inside the inner cavity underneath the plastic retainer.Reported event is for a packaging issue; medical records are not available for review.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.The likely condition of the products when it left zimmer biomet was conforming to specifications based on the dhr review and evaluation of the returned product.A definitive root cause cannot be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This report is being submitted to update the initial reporter information with the doctor's name.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
2.5 MM FEMALE HEX SCREW 25 MM LENGTH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9480405
Report Number0001822565-2019-05307
Device Sequence Number572407
Product Code HWD
UDI-Device Identifier00889024232532
UDI-Public(01)00889024232532
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42509902525
Device Lot Number64454607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer12/17/2019
04/23/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date01/08/2020
04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1